Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 19, NWS Atlanta, GA

February 17, 20085 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 17, 2008, 4:07 PM EST for 5 counties in Georgia. It was in force for 23 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 4:07 PM EST (21:07 UTC)
Expired
Feb 17, 2008, 4:30 PM EST
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 4:10 PM ESTHAIL 0.256 Ne Dallas, GA
Feb 17, 4:15 PM ESTTSTM WND GST 70Acworth, GAMULTIPLE TREES DOWN, FENCES BLOWN OVER, SHINGLES OFF ROOFS, AND SEVERAL HOUSES DAMAGED.
Feb 17, 4:25 PM ESTTSTM WND DMGHolly Springs, GAPOWER LINES DOWN, POWER OUTAGES.
Feb 17, 4:38 PM ESTHAIL 0.5Smyrna, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 4:01 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 172107
SVRFFC
GAC015-057-067-121-223-172130-
/O.NEW.KFFC.SV.W.0019.080217T2107Z-080217T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  EASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 430 PM EST

* AT 401 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CARTERSVILLE TO 7
  MILES SOUTHWEST OF ACWORTH TO 10 MILES SOUTHWEST OF HIRAM...MOVING
  EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POWDER SPRINGS...KENNESAW...AUSTELL...CHEROKEE...MARIETTA...
  WALESKA...FAIR OAKS...WOODSTOCK...WHITEWATER...CANTON...MABLETON...
  HOLLY SPRINGS...BUFFINGTON...VININGS...SANDY SPRINGS...ROSWELL...
  BALL GROUND AND ALPHARETTA.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3395 8428 3396 8434 3384 8434 3380 8461
      3381 8471 3378 8476 3379 8479 3398 8484
      3433 8483 3437 8426 3404 8426
TIME...MOT...LOC 2107Z 265DEG 38KT 3425 8469 3399 8470
          3374 8477

$$
1 follow-up statement
000 
WWUS52 KFFC 172118
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EST SUN FEB 17 2008

GAC015-057-067-121-223-172130-
/O.CON.KFFC.SV.W.0019.000000T0000Z-080217T2130Z/
PAULDING GA-COBB GA-CHEROKEE GA-BARTOW GA-FULTON GA-
417 PM EST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTH CENTRAL FULTON...EASTERN BARTOW...CHEROKEE...COBB AND
EASTERN PAULDING COUNTIES...

AT 417 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WALESKA TO WOODSTOCK TO 
MABLETON...AND MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMYRNA...BUFFINGTON...VININGS...ROSWELL...BALL GROUND...FREE HOME...
ALPHARETTA AND SANDY SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST SUNDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3395 8428 3396 8434 3384 8434 3380 8461
      3381 8471 3378 8476 3379 8479 3398 8484
      3433 8483 3437 8426 3404 8426
TIME...MOT...LOC 2117Z 265DEG 38KT 3435 8450 3410 8446
          3384 8457

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 3:49 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 17, 3:49 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EST SUN FEB 17 2008

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AREA OF SHOWERS WITH EMBEDDED TSTORMS PUSHING ACROSS NORTH GA THIS AFTERNOON
...BUT WATCHING INTENSE LINE OF STORMS MOVING ACROSS EAST CENTRAL ALABAMA.
THIS LINE WILL BE OUR WORRY THROUGH THE REST OF THE AFTERNOON
INTO THIS EVENING AS IT MOVES ACROSS CENTRAL GEORGIA. CURRENT
TORNADO WATCH FOR PORTIONS OF WESTCENTAL GA TIL 9 PM...MAY NEED TO
BE EXTENDED A BIT FARTHER NORTH AND EAST. MODELS CONTINUE TO SHOW
COLD FRONT MOVING ACROSS CWA OVERNIGHT..PUSHING INTO SOUTHEAST
GEORGIA MONDAY MORNING. WILL TAPPER POPS FROM SLIGHT CHANCE NORTH
CENTRAL TO LIKELY SOUTHEAST PORTION DURING THE MORNING...THEN
ENDING ALL PRECIP BY AFTERNOON. HOWEVER MODELS CONTINUE TO SHOW
WEAK IMPULSE SKIRTING ACROSS THE TN VALLEY MONDAY NIGHT THAT MAY
SPIT OUR A FEW FLURRIES ACROSS EXTREME NORTHERN COUNTIES.
OTHERWISE SURFACE HIGH PRESSURE BECOME ESTABLISHED OVER THE CWA
TUESDAY WITH DRY FORECAST CONTINUING THROUGH TUESDAY NIGHT.

COOLER AIRMASS SETTLES IN OVER THE STATE DURING THE SHORT TERM
PERIOD...WITH HIGHS GENERALLY BACK TO MORE NORMAL LEVELS AND LOWS
RUNNING A TAD BELOW.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SURFACE HIGH SHIFTS EAST BECOMING CENTERED OFF THE GEORGIA COAST
WEDNESDAY AFTERNOON AS A COLD FRONT DROPS SOUTHEAST FROM THE TN
VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME INCREASE IN DEEPER
MOISTURE ACROSS EXTREME NORTH GEORGIA WEDNESDAY NIGHT...THEN
ACROSS ALL OF THE CWA THURSDAY AS THE BOUNDARY DRIFTS ACROSS THE
AREA. LATEST GFS SHOW BOUNDARY MEANDERING ACROSS CENTRAL GA
THURSDAY NIGHT BEFORE A WAVE DEVELOPS AND MOVES NORTHEAST ALONG IT
ON FRIDAY. MODELS MAINTAIN SOME SEMBLANCE OF THIS BOUNDARY
ACROSS THE CWA INTO SATURDAY BEFORE LIFTING IT NORTHWARD AS A
STRONGER COLD FRONT APPROACHES FROM THE WEST SUNDAY. WITH ALL
SAID...WILL NEED TO KEEP AT LEAST CHANCE CATEGORY POPS ACROSS MUCH
OF THE CWA THROUGH THE PERIOD. MILD TEMPS IN THE CARDS THROUGH THE
EXTENDED PERIOD WITH HIGHS RUNNING AT OR SLIGHTLY ABOVE NORMAL
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  59  35  54  32 /  80  20  10  10   5
ATLANTA         48  54  34  54  37 /  60  10  10  10   5
BLAIRSVILLE     43  53  28  46  28 /  60   5  10  10   5
CARTERSVILLE    44  55  29  53  30 /  50   5  10  10   5
COLUMBUS        55  63  36  60  35 /  70  20   5  10   5
GAINESVILLE     46  55  32  52  34 /  70  10  10  10   5
MACON           57  62  34  59  31 /  80  40  10  10   5
ROME            46  57  34  55  32 /  40   0  10  10   5
PEACHTREE CITY  49  57  30  56  28 /  70  10  10  10   5
VIDALIA         61  68  35  60  31 /  80  70   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

49
Hazardous weather outlook, Feb 17, 6:01 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EST SUN FEB 17 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN
MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL
PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO
APPROACH THE REGION FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE
WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT.

.DISCUSSION...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS
EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES
THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800...
WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE
INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF
THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL
BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF
THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY
WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST
TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH
LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Feb 17, 12:31 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EST SUN FEB 17 2008

GAZ001>003-171815-
1231 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE...WALKER AND
CATOOSA COUNTIES UNTIL 115 PM EST...

AT 1227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRENTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE...
WALKER AND CATOOSA COUNTIES THROUGH 115 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE CLOUDLAND STATE PARK...TRENTON...NEW
ENGLAND...HINKLES...HIGH POINT...NOBLE...CHATTANOOGA VALLEY...
WILDWOOD...LOOKOUT MOUNTAIN...ROCK SPRING...FAIRVIEW...CHICKAMAUGA...
ROSSVILLE...LAKEVIEW AND FORT OGLETHORPE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Feb 17, 2:31 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EST SUN FEB 17 2008

GAZ002-004-011-012-019-172000-
231 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD...CHATTOOGA...
GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 300 PM EST...

AT 228 PM EST/128 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM CLOUDLAND TO 8 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD...
CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 300 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND...
MENLO...CHATTOOGAVILLE...SUBLIGNA...HOLLAND...BERRYTON...SUMMERVILLE.
..LYERLY...COOSA...JAMES H. FLOYD STATE PARK...TRION...LAFAYETTE...
TIDINGS...NAOMI AND ARMUCHEE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Feb 17, 2:44 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EST SUN FEB 17 2008

GAZ030-041-042-172030-
244 PM EST SUN FEB 17 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CARROLL...HARALSON
AND POLK COUNTIES UNTIL 330 PM EST...

AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF ESOM HILL TO 38 MILES
WEST OF BOWDON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...HARALSON AND POLK COUNTIES THROUGH 330 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
CEDARTOWN...FISH CREEK...FELTON...TALLAPOOSA...ROCKMART...BUCHANAN...
ARAGON...JAKE...BURWELL...BUDAPEST...BOWDEN JUNCTION...WACO...MOUNT
ZION AND BREMEN.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:21 AM ESTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more18 hr
Feb 17, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard, Paulding24 min
Feb 17, 3:27 PM ESTTornado WarningFFCCarroll, Heard33 min
Feb 17, 3:40 PM ESTSevere Thunderstorm WarningFFCBartow, Carroll, Douglas, Haralson, Paulding, Polk35 min
Feb 17, 3:52 PM ESTTornado WarningFFCCarroll, Coweta, Douglas, Fulton23 min
Feb 17, 4:11 PM ESTTornado WarningFFCDouglas, Fulton34 min
Feb 17, 4:27 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton33 min
Feb 17, 4:39 PM ESTTornado WarningFFCFulton36 min
Feb 17, 4:44 PM ESTTornado WarningFFCStewart36 min
Feb 17, 4:57 PM ESTTornado WarningFFCDeKalb, Gwinnett33 min
Feb 17, 5:02 PM ESTTornado WarningFFCChattahoochee43 min
Feb 17, 5:26 PM ESTTornado WarningFFCMarion33 min
Feb 17, 5:45 PM ESTTornado WarningFFCTaylor45 min
Feb 17, 5:50 PM ESTSevere Thunderstorm WarningFFCStewart40 min
Feb 17, 6:12 PM ESTTornado WarningFFCCrawford33 min
Feb 17, 6:26 PM ESTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster34 min
Feb 17, 6:37 PM ESTTornado WarningFFCBibb38 min
Feb 17, 6:49 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Macon, Schley, Sumter26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.